MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 10" SMALLBORE EXT SET W/6-PORT NANOCLAVE® MANIFOLD, CHECK VALVE, CLAMP, ROTATING; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 10" SMALLBORE EXT SET W/6-PORT NANOCLAVE® MANIFOLD, CHECK VALVE, CLAMP, ROTATING; STOPCOCK, I.V. SET
Model Number AM6109
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Low Blood Pressure/ Hypotension (1914)
Date of Event 04/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
The event involved a 10" smallbore ext set w/6-port nanoclave® manifold, check valve, clamp, rotating luer which was reported to have leaked during patient infusion on an infant.It was reported that due to the leaking tubing, the baby had an acute blood pressure drop despite increased drip rate and dosing returned to infant's baseline once the tubing was replaced.There was a delay in therapy for approximately 30 minutes of ineffective blood pressure drip/iv nutrition infusion.There was a continuous infusion of total parenteral nutrition (tpn), fentanyl, dopamine, norepinephrine, and omegavan.The medication came in contact with the patient.The customer also noted twisting of connection lock between manifold and manifold tubing.
 
Additional Manufacturer Narrative
One used 10" smallbore ext set w/6-port nanoclave® manifold, check valve, clamp, rotating luer was returned for evaluation with drug residuals observed.As received no physical damage or abnormality were observed, no matting device was returned.A photo sample was also received showing the defective product with an arrow indicating where the leaking happened.The set was primed at gravity pressure, using hydrostatic pressure pump and a leak was observed between adaptor fill and manifold.Complaint of leaks can be confirmed, the probable cause of the leakage was due an incomplete insertion between adaptor fill and manifold during manufacturing process.The device history review was performed and no non conformities were found that would have led to the reported complaint.

Brand Name
10" SMALLBORE EXT SET W/6-PORT NANOCLAVE® MANIFOLD, CHECK VALVE, CLAMP, ROTATING
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
michael visocnik
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key16857085
Report Number9617594-2023-00170
Device Sequence Number3429222
Product Code FMG
UDI-Device Identifier00887709077645
UDI-Public(01)00887709077645(17)271001(10)11001834
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAM6109
Device Catalogue NumberAM6109
Device Lot Number11001834
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2023
Initial Report FDA Received Date05/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DOPAMINE, MFR UNK.; FENTANYL, MFR UNK.; NOREPINEPHRINE, MFR UNK.; OMEGAVAN, MFR UNK.; TOTAL PARENTERAL NUTRITION, MFR UNK.
Patient SexUnknown